MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 27IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 27IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B109
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a total knee replacement procedure on (b)(6) 2021 and the barbed suture was used.During the procedure, the loop came undone as the suture strand broke.Another like suture was used to re-start suturing and complete the procedure successfully.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.(b)(4).A manufacturing record evaluation was performed for the finished device batch rhbbzq, sxmp1b109 and no non-conformance were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: could you please clarify when did the event occurred? it is unclear if it occurred post-op or during the procedure.- the event of the suture breaking happened on (b)(6) during the closure of the procedure.What is the procedure date? - (b)(6) 2021.Did the surgery was completed successfully? if yes, yes, they said they just got a new strand and restarted.They threw away the other suture strand that broke.What was used to complete the procedure?- they used another strand of stratafix spiral.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength = 2360 g/m.

Brand Name
SFX SPI MCRYL+ UNI 27IN 3-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo PR
*  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12805054
Report Number2210968-2021-11371
Device Sequence Number17318200
Product Code GAM
UDI-Device Identifier10705031236608
UDI-Public10705031236608
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberSXMP1B109
Device Catalogue NumberSXMP1B109
Device Lot NumberRHBBZQ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown